Q:

How long does pseudoephedrine stay in your system?

A:

Quick Answer

Pseudoephedrine stays in the body for three to four hours before being eliminated by your kidneys, according to Drugs.com. Extended-release versions last eight to 12 hours.

Continue Reading

Full Answer

Pseudoephedrine is a decongestant that works by shrinking the blood vessels in the nose and sinuses that cause congestion, also known as a stuffy nose. This medication is the active ingredient of Sudafed, Triaminic Softchew Cold and Allergy, and many other medications for adults and children, states Drugs.com. Possible side effects include anxiety, high blood pressure and increased heartbeat. Individuals should check with a doctor before using this medication if they have certain health conditions such as hypertension or are taking an MAO inhibitor.

Learn more about Medical Ranges & Levels
Sources:

Related Questions

  • Q:

    What does L-arginine with L-citrulline do?

    A:

    The kidneys convert the amino acid L-citrulline into L-arginine and nitric oxide, which the body uses to maintain a healthy cardiovascular system, according to WebMD. Nitric oxide relaxes arteries, which boosts blood circulation. L-citrulline supplements also seem to reduce blood pressure in people with slightly elevated readings or prehypertension,

    Full Answer >
    Filed Under:
  • Q:

    What is the function of the collecting duct?

    A:

    The collecting ducts of the kidneys are a network of small tubes that act as a drainage system in the body. They are the place where urine is first formed. The primary functions of the collecting ducts are the transportation of urine and absorption of water.

    Full Answer >
    Filed Under:
  • Q:

    Can I take ibuprofen and Sudafed together?

    A:

    It's usually permissible to take both ibuprofen and Sudafed, a brand name for pseudoephedrine, says Drugs.com. People who have taken an MAO inhibitor in the past two weeks should not take these two drugs. Ibuprofen and Sudafed are used in combination to treat sinus congestion, stuffy nose, pain and fever.

    Full Answer >
    Filed Under:
  • Q:

    What is the difference between regular Claritin and Claritin-D?

    A:

    Claritin contains the drug loratadine, while Claritin-D adds the decongestant pseudoephedrine, according to Drugs.com. Loratadine is an antihistamine that blocks the effects of histamine, such as sneezing, watery eyes and a runny nose. Pseudoephedrine shrinks the blood vessels to relieve swelling that causes congestion.

    Full Answer >
    Filed Under:

Explore